Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

do the depo shot stop your period after the third shot

Answer Question
 
kaybayie

Asked by kaybayie at 9:35 PM on Mar. 3, 2013 in Teens (13-17)

Level 1 (2 Credits)
Answers (8)
  • Why is this is teens... maybe you should ask your Mom??
    Crafty26

    Answer by Crafty26 at 9:37 PM on Mar. 3, 2013

  • LOL. Good catch Crafty.
    tessiedawg

    Answer by tessiedawg at 9:53 PM on Mar. 3, 2013

  • Yeah, creepy that this is in teens. I have heard of skipped periods from Depo but, I've never been on it. Ask your doctor.
    3libras

    Answer by 3libras at 9:54 PM on Mar. 3, 2013

  • My SIL didn't really get periods. She spotted for. Day or two a month. I'd call your doctor I would assume that if your getting the shot all of this would have been explained.
    skinnyslokita

    Answer by skinnyslokita at 10:19 PM on Mar. 3, 2013

  • DOES the depo shot stop your period after the third shot?


    Ask the doctor who gives it to you.

    PartyGalAnne

    Answer by PartyGalAnne at 10:39 PM on Mar. 3, 2013

  • It's is different for everyone. Some women continue to spot randomly the entire time they are on it. Others stop having periods all together. It's on an individual basis though. I was on depo for five years and i stopped having periods totally after the second shot. Some people get freaked out by not having a period, but again it's a personal thing. There is no medical reason that you have to have a period every month. Once you stop the depo your normal cycle usually returns in a few months. I have severe endometriosis so it was the best option for me. My periods were too heavy and excrutiatingly painful so depo was a life saver. I find people either love it or hate it. If you decide to try it, I suggest trying to get through the first 6 months of it. By then it most of the side effects should have leveled out and you should have a good idea how your body is going to respond to it.
    LBoogie0617

    Answer by LBoogie0617 at 9:48 AM on Mar. 4, 2013

  • When I was on it years ago, yes it stopped my periods completely... :)
    Nimue930

    Answer by Nimue930 at 4:54 PM on Mar. 4, 2013

  • Ask your doctor and I never had any periods on depot but know some women can bleed for a whole year after one shot
    staciandababy

    Answer by staciandababy at 12:14 AM on Mar. 6, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN